MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 6 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE CR FEM RT SZ 6 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Model Number 1504-00-206
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Inflammation (1932); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Discomfort (2330); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Attune knee litigation records received.Litigation alleges persistent pain, discomfort, swelling, instability, difficulty ambulating, swelling, walking with a limp and limited range of motion.Scan showed moderate diffuse uptake about the right tka.Bone scan reported osteolysis and hardware loosening.During revision alleges by the surgeon observed the tibial base come free from the tibia with little force.Cement did not bond or adhere to the tibial base.Failure of the cement bonding to the tibial base caused aseptic or mechanical loosening.Doi: (b)(6) 2016.Dor: (b)(6) 2020.Affected side: right knee.
 
Additional Manufacturer Narrative
(b)(4) - jul 15 2022 attune legal medical records ((b)(4) medical records ad 6 jul 2022) reviewed: patient's right knee was revised on (b)(6) 2020, to address ongoing pain and aseptic loosening of the tibial base plate at the cement to implant interface.Surgeon identified a loose tibia tray component, which completely released from the cement mantle with a single tap.There was no cement adhered to the tibial tray, but the cement mantle was well-fixed to the tibial bone.Femur component was well-fixed, but revised along with the tibial tray and insert to a revision depuy tc3 and mbt tray with sleeves and stems.The original patella was well-fixed and retained.There were no complications noted.On (b)(6) 2021, patient seen for 1 year follow-up after right knee revision.Had no pain or swelling, the knee is stable, she has had no falls over the past year, and is walking with a normal gait.Her knee exam showed: range of motion 0 to 120 degrees bilaterally.Both knees are stable to varus/valgus.Appropriate anterior/posterior drawer.Well-healed scar on the right.Normal skin.No erythema.No cellulitis.No effusion in either knee.No pain around either knee.Medical history: failed arthroplasty, foot pain, gait disturbance, high blood pressure, intractable left heel pain, non-smoker, right knee pain, thyroid disease, history of hysterectomy, left insertional achilles tendinopathy, haglund deformity, left calcaneus, equinus contracture, left.On (b)(6) 2020 surgical postoperative diagnosis: left insertional achilles tendinopathy, haglund deformity, left calcaneus equinus contracture, left irregular-appearing calcaneal bone, calcaneal exostectomy, left (hegland debridement), debridement of left achilles tendon with secondary repair, gastroc recession, left lower leg.(b)(4) - jul 06 2022 this pc was re-opened due to additional information received from (b)(6) on 6 jul 2022 at 11:41 am and has been attached under file name: (b)(4) additional information ad 6 jul 2022.(b)(4) medical records ad 6 jul 2022.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records received.The patient was seen on (b)(6) 2018, presenting with constant pain with swelling of her right total knee (implanted in 2016), with difficulty ambulating and walking with a limp.She has stiffness.X-rays and physical exam were essentially normal apart from moderate gross quadriceps weakness and posterior crutiate ligament (pcl) laxity.On (b)(6) 2018, the patient was seen for a follow-up to review knee labs to rule out infection, and bone scan results to rule-out loosening of implants.She had no evidence of infection or implant loosening.The concern over pcl laxity was suggested as possibly contributing to the knee pain and inflammation.The plan was to treat conservatively and follow up later.On (b)(6) 2016, the patient received a right total knee replacement to address osteoarthritis.She had no complications and tolerated the procedure well.Ecg on (b)(6) 2016 was normal.On (b)(6) 2016, office visit 2 weeks post-op.Recovering very well--no issues identified.On (b)(6) 2016, office visit 6 weeks post-op.Recovering very well--no issues identified.
 
Event or Problem Description
Medical records note the reason for the visit was palpations and shortness of breath.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and b7.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records and series of xray findings: (b)(6)2016: degenerative arthritic findings and medial meniscus tear prior to any joint replacement (b)(6)2016: post-op r total knee arthroplasty without issues.Demonstrates small effusion though this is expected as xray was taken same day as surgery.(b)(6)2018: states patient has had right knee pain.Findings show mildly increased blood flow and blood pool intake suggesting nonspecific hyperemia or inflammation.Possible for infection though would need to be confirmed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Through follow up it is now understood there is no allegation associated against a product malfunction.Nothing indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records (mre) was not performed.(b)(6) - (b)(6) 2022.Attune legal medical records (b)(4) medical records ad 6 jul 2022) reviewed: patient's right knee was revised on (b)(6) 2020, to address ongoing pain and aseptic loosening of the tibial base plate at the cement to implant interface.Surgeon identified a loose tibia tray component, which completely released from the cement mantle with a single tap.There was no cement adhered to the tibial tray, but the cement mantle was well-fixed to the tibial bone.Femur component was well-fixed, but revised along with the tibial tray and insert to a revision depuy tc3 and mbt tray with sleeves and stems.The original patella was well-fixed and retained.There were no complications noted.On (b)(6) 2021, patient seen for 1 year follow-up after right knee revision.Had no pain or swelling, the knee is stable, she has had no falls over the past year, and is walking with a normal gait.Her knee exam showed: range of motion 0 to 120 degrees bilaterally.Both knees are stable to varus/valgus.Appropriate anterior/posterior drawer.Well-healed scar on the right.Normal skin.No erythema.No cellulitis.No effusion in either knee.No pain around either knee.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ATTUNE CR FEM RT SZ 6 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI  
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key15111492
Report Number1818910-2022-14144
Device Sequence Number12122032
Product Code NJL
UDI-Device Identifier10603295041214
UDI-Public10603295041214
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model Number1504-00-206
Device Catalogue Number150400206
Device Lot Number8322047
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Supplement Date Received by Manufacturer08/08/2022
10/25/2022
12/02/2022
02/09/2023
11/08/2023
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/31/2022
11/09/2022
12/14/2022
02/10/2023
11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR FB INSRT SZ 6 5MM; ATTUNE CR FEM RT SZ 6 CEM; ATTUNE FB TIB BASE SZ 6 CEM; DEPUY CMW 2 20G; DEPUY CMW 2 20G
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale